Lake-Effect Snow, Monroe
- When
- February 12, 1:45 AM EST to 3:00 PM EST
- Where
- Monroe forecast zone
- Property damage
- $15,000
- Reported by
- CoCoRaHS
- Coordinates
- 43.165, -77.636 (the zone’s center; the record gives no point)
While this event proved to have minimal impact on the Rochester metropolitan area because it occurred over a weekend, it was the first significant lake effect snowstorm of a foot or more for the major urban area in several years. A closed low situated over the southern half of Quebec brought cold, northwest winds to the region.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
While this event proved to have minimal impact on the Rochester metropolitan area because it occurred over a weekend, it was the first significant lake effect snowstorm of a foot or more for the major urban area in several years. A closed low situated over the southern half of Quebec brought cold, northwest winds to the region. Lake effect snow developed off Georgian Bay which consolidated into a single plume that extended southeast to the western third of Lake Ontario. The band of lake effect snow gathered additional moisture off Lake Ontario as it curved more to the east across Monroe County. Moderate to heavy lake effect snow then fell across a large portion of Monroe County during the early morning hours of Sunday, February 12, with accumulations of a foot or more experienced by daybreak. An arctic front sagged south disrupting the single lake effect snow band. Multiple bands of moderate lake snow oscillated across Wayne, Northern Cayuga and Oswego County from late Sunday afternoon through Monday morning. Specific reported snowfall totals included: 12 inches at Rochester and Greece, 9 inches at Fulton and 8 inches at Newark, Walworth and Sterling.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 11, 11:40 PM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1140 PM EST SAT FEB 11 2012
.SYNOPSIS...
MUCH COLDER AIR WILL CONTINUE TO POUR IN THE REGION THROUGH THE
REMAINDER OF THE WEEKEND. SNOW AND LOCALIZED LAKE EFFECT SNOWS
SOUTHEAST OF THE LAKES WILL CONTINUE THROUGH SUNDAY NIGHT. ANY
LINGERING SNOW SHOWERS SOUTHEAST OF THE LAKES MONDAY MORNING WILL
END AS HIGH PRESSURE BUILDS INTO THE REGION. ANOTHER WEAK SYSTEM MAY
BRING SOME LIGHT SNOW ON TUESDAY AS TEMPERATURES MODERATE TO A
LITTLE ABOVE AVERAGE AGAIN.
&&
.NEAR TERM /THROUGH SUNDAY/...
THE SECOND IN A PAIR OF SHORTWAVES WILL DROP ACROSS THE LOWER GREAT
LAKES OVERNIGHT AND EARLY SUNDAY...AND WITH DEEPENING SYNOPTIC
MOISTURE...ACCUMULATING SNOWS WILL ONCE AGAIN BLOSSOM OVER WESTERN
NEW YORK. MOST OF THIS SNOW WILL BE LIMITED TO TWO INCHES OR LESS
HOWEVER LAKE PARAMETERS WILL BECOME MUCH MORE FAVORABLE AS INCREASED
MID LEVEL MOISTURE WILL PROMOTE A DEPER DENDRITIC GROWTH ZONE WHILE
ENCOURAGING A HIGHER CAP.
AS A RESULT...THE SYNOPTIC SNOW WILL BECOME LAKE ENHANCED DURING THE
WEE HOURS OF THE MORNING...ESPECIALLY IN FAVORED NORTHWEST FLOW
AREAS SOUTH OF BUFFALO AND ALONG THE SOUTH SHORE OF LAKE ONTARIO
FROM ROCHESTER TO OSWEGO COUNTY. LAKE INDUCED EQUILIBRIUM HEIGHTS
REMAIN RATHER HIGH THROUGH THE DAY SUNDAY...GENERALLY FROM 7-8K FT
WHILE H85 TEMPS OF -18C WILL SUPPORT LICAPES OF 400-600 J/KG.
BUFKIT PROFILES INDICATE BEST OMEGA/UPWARD MOTION REMAINS IN PRIME
DENDRITIC GROWTH ZONE BELOW THE INVERSION THROUGH SUNDAY IN THESE
AREAS. NAM AND TO SOME DEGREE THE CANADIAN RGEM BOTH SUGGEST THE
POTENTIAL FOR AN UPSTREAM LAKE CONNECTION FOR LAKE ONTARIO AREAS
WHICH COULD ENHANCE SNOWFALL AMOUNTS...BUT PLACEMENT OF THIS IS
TRICKY TO CALL AT THIS POINT. BEST SNOWFALL AMOUNTS WILL BE IN
FAVORED NORTHWEST FLOW AREAS THROUGH SUNDAY...THEREFORE WILL POST
ADVISORIES FOR THESE AREAS. SNOWFALL IN MULTIPLE BAND SCENARIOS
ALWAYS TOUGH CALL AND WOULD NOT RULE OUT LOCALIZED WARNING AMOUNTS.
COMBINATION OF OVERNIGHT TEMPERATURES AND BRISK WINDS WILL CREATE
WIND CHILLS REACHING CRITERIA FOR OSWEGO/JEFFERSON AND LEWIS
COUNTIES. CLOUD COVER WILL HOLD OVERNIGHT TEMPERATURES UP ENOUGH
ACROSS THE REMAINDER OF THE AREA.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SUNDAY NIGHT THE UPPER LEVEL POLAR VORTEX WILL BE PULLING TO THE
NORTH AND EAST...NEAR NORTHERN MAINE AND SOUTHEASTERN QUEBEC WITH A
STILL YET COLD AIRMASS ACROSS THE EASTERN GREAT LAKES. TEMPERATURES
ALOFT AT 850 HPA ARE 1 SD BELOW NORMAL...AND RANGE FROM -20C ACROSS
THE NORTH COUNTRY TO NEAR -14C TO THE FAR WEST.
THESE TEMPERATURES WILL BE COLD ENOUGH TO SUPPORT LAKE EFFECT SNOW
CONTINUING THROUGH THE NIGHT...GIVEN THE STILL RIPE CONDITIONS OF
LITTLE WIND SHEAR...LAKE INDUCED INVERSION HEIGHTS ABOVE 5K
FEET...LAKE CAPES BETWEEN 300-400 J/KG AND MOISTURE WITHIN A DEEP SNOW
CRYSTAL GROWTH ZONE.
WITH THE POLAR VORTEX SPIRALING TO THE NORTH AND EAST THE DEEP COLD
AIRMASS WILL FOLLOW SUITE ALLOWING FOR A WARMING TREND FROM WEST TO
EAST ACROSS THE REGION. A TIGHT BAROCLINIC BOUNDARY ALOFT WILL PASS
FROM WEST TO EAST...LIKELY ENHANCING THE LAKE EFFECT SNOW ACROSS THE
GENESEE VALLEY AND THEN NORTHWARD INTO THE SOUTHERN EASTERN LAKE
ONTARIO REGION. ALSO ENHANCING THE LAKE EFFECT SNOW OFF LAKE ONTARIO
WILL BE AN UPSTREAM CONNECTION TO GEORGIAN BAY. BOTH THE NAM AND
REGIONAL CANADIAN MODEL SHOW A FAVORABLE UPSTREAM CONNECTION TO THE
GEORGIAN BAY. STILL A LITTLE FAR OUT CONFIDENCE WISE...BUT IF THIS
DOES MATERIALIZE SNOW AMOUNTS MAY BE A LITTLE GREATER THAN THE
ADVISORY LEVELS WE HAVE FORECASTED.
WINDS WILL CONTINUE TO BACK SLOWLY ALLOWING THE FOCUS OF THIS SNOW
BAND OFF LAKE ONTARIO TO SHIFT FROM THE NORTHERN GENESEE VALLEY EARLY
SUNDAY EVENING...TOWARDS OSWEGO AND THE SOUTHERN TUG HILL REGION BY
MONDAY MORNING.
WITH THE WAA AND INCREASING WIND SHEAR TO THE WEST DO NOT EXPECT
MUCH ADDITIONAL SNOW ACCUMULATION SUNDAY NIGHT OVER WNY OFF LAKE
ERIE...WITH JUST AN ADDITIONAL INCH OR SO ACROSS SKI COUNTRY AND THE
SOUTHERN TIER.
WARMING ALOFT..ESPECIALLY TO THE WEST WILL LEAD TO A SMALL
TEMPERATURES FALL SUNDAY NIGHT TO THE WEST. IN FACT TEMPERATURES
MONDAY MORNING MAY BE A FEW DEGREES WARMER THAN THE SUNDAY EVENING
LOWS OF LOW 20S AND TEENS. TO THE EAST WHERE THE WAA WILL BE
DELAYED...TEMPERATURES SUNDAY NIGHT WILL FALL BACK INTO THE TEENS
AND SINGLE DIGITS ACROSS THE NORTH COUNTRY.
MONDAY A DECREASE IN MOISTURE AND INCREASE IN WIND SHEAR WILL
DETERIORATE THE LAKE EFFECT SNOW BAND CENTERED OVER THE TUG HILL
REGION. EXPECT DRY CONDITIONS ELSEWHERE...WITH PERHAPS A FEW
FLURRIES FLYING ACROSS WESTERN NEW YORK. TEMPERATURES MONDAY WILL
MODERATE BACK TO SEASONAL NORMS...WITH AFTERNOON HIGHS UNDER A
MOSTLY SUNNY SKY CLIMBING INTO THE MID 30S. THE SUNSHINE EXCEPTION
WILL BE TO THE EASTERN LAKE ONTARIO REGION WHERE LAKE CLOUDS MAY
DELAY THE SUNSHINE TILL LATE IN THE AFTERNOON. THOUGH WARMER MONDAY
INCREASING WINDS...ENHANCED BY DAYTIME MIXING WILL CONTINUE
THE BRISK FEEL TO THE DAY...ESPECIALLY ACROSS THE NIAGARA FRONTIER
AND TOWARDS THE NORTHERN GENESEE VALLEY.
QUIET MONDAY NIGHT THOUGH CLOUDS WILL BEGIN TO INCREASE FROM WEST TO
EAST AHEAD OF THE NEXT STORM SYSTEM. A TIGHT PRESSURE GRADIENT
BETWEEN SFC HIGH ACROSS THE CAROLINAS AND A LOW PRESSURE NEAR JAMES
BAY WILL KEEP A LIGHT SOUTHWEST FLOW ACROSS THE REGION.
ON TUESDAY AND TUESDAY NIGHT...A SHORT WAVE EJECTING NORTH AND EASTWARD
FROM THE SOUTHWEST WILL CROSS THE REGION. THIS UPPER LEVEL SHORT
WAVE WILL WEAKEN WITH TIME THOUGH ENOUGH SYNOPTIC LIFT COMBINED
WITH PLENTY OF MOISTURE WILL CREATE LIGHT SNOW SHOWERS FOR
VALENTINE'S DAY. WITH THE LIGHT QPF...WILL MAINTAIN JUST CHC
POPS...WITH SKIES CLOUDY THROUGH THE DAY. THE 12Z GEFS WITH SUPPORT
FROM THE GFS MAINTAIN P-TYPE AS ALL SNOW...THOUGH NOT EXPECTING MUCH
ACCUMULATION. WITH THE CLOUDS DO NOT EXPECT ANY LARGE DIURNAL
TEMPERATURE CHANGE WITH HIGHS TUESDAY IN THE MID 30S...AND
TEMPERATURES FALLING BACK ONLY INTO THE MID 20S TO AROUND 30 AT
NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
WEDNESDAY BROAD HIGH PRESSURE WILL EXTEND FROM THE OHIO VALLEY NORTH
AND EASTWARD ACROSS THE EASTERN GREAT LAKES REGION. LOW LEVEL
MOISTURE REMAINS PLENTIFUL IN THE LOWER LAYER OF THE
ATMOSPHERE...WHILE ALOFT BOTH THE 12Z GFS AND 12Z ECMWF HAVE A WEAK
SHORT WAVE CROSSING THE REGION. WILL HAVE LOW CHC POPS WEDNESDAY FOR
LIGHT SNOW...AND AS TEMPERATURE PROFILES WARM...THIS COULD MIX WITH
LIGHT DRIZZLE OR RAIN. TEMPERATURES ALOFT AT 850 HPA REMAIN -5 TO
-6C...AND WITH LOW CLOUDS LINGERING WILL GO UNDER MODEL GUIDANCE FOR
SFC TEMPERATURES.
AS MOISTURE WANES SOME BEHIND THE WEAK UPPER LEVEL SHORT WAVE EXPECT
THE SCATTERED LIGHT PRECIPITATION TO COME TO AN END WEDNESDAY
NIGHT...THOUGH MOISTURE WILL STILL REMAIN HIGH ENOUGH TO SUPPORT
PLENTY OF CLOUDS THROUGH THE NIGHT.
THURSDAY AND FRIDAY PRECIPITATION WILL RETURN TO THE REGION
AS BOTH THE 12Z GFS AND 12Z ECMWF WITH FAIRLY GOOD SUPPORT FROM THE
GEFS HAVE A SHORTWAVE DIVING SOUTHEASTWARD IN THE NORTHERN BRANCH OF
THE JET STREAM. THE CHALLENGE IS WHETHER A SHORT WAVE IN THE
SOUTHERN BRANCH OF THE JET STREAM WILL PHASE WITH THIS LEADING
NORTHERN BRANCH SHORT WAVE. EXPECT SOME MODEL FLUCTUATIONS THIS FAR
OUT CONSIDERING THE SPATIAL DISTANCE AT PRESENT MOMENT OF THESE TWO
SHORT WAVES.
INITIALLY RAIN MAY MIX IN THURSDAY ACROSS THE REGION...BUT WITH CAA
BEHIND THE SHORT WAVE A TRANSITION TO ALL SNOW THURSDAY NIGHT AND
FRIDAY IS LIKELY. WHETHER THESE SHORTWAVES PHASE OR NOT WILL LIKELY
IMPACT THE TRACK OF THE STORM...WITH A PHASED SOLUTION TAKING A
STORM PATH TO OUR WEST AND NORTH WITH MILD CONDITIONS THURSDAY. IF
THESE SHORTWAVE DO NOT PHASE...A LESS AMPLIFIED FLOW IS EXPECTED
HOLDING WARMER AIR TO THE SOUTH AND PRECIPITATION FAVORING MORE SNOW
THAN RAIN.
TEMPERATURES ALOFT AT 850 HPA DROP TO -8 TO -10C ON THE GLOBAL
MODELS...AND LAKE ENHANCE OR PURE LAKE EFFECT IS POSSIBLE FRIDAY AND
FRIDAY NIGHT CONSIDERING THIS PATTERN. BEING DAYS 5 AND 6 WILL STAY WITH
CHC POPS FOR THE WORDING...AND FINE TUNE AS WE DRAW CLOSER TO THE
EVENT TIME.
TEMPERATURES THURSDAY AND FRIDAY REMAIN UNCERTAIN DUE TO THE SPLIT
UPPER AIR FLOW...AND WHETHER THE TWO SHORT WAVES IN THE NORTHERN AND
SOUTHERN BRANCH OF THE JET PHASE. A PHASING OF THE THESE SHORT WAVES
WILL BRING MILD CONDITIONS THURSDAY...WITH COLDER TEMPERATURES FRIDAY
UNDER CAA. FOR NOW WILL LEAN HEAVILY TOWARDS CONTINUITY/MODEL
GUIDANCE.
SATURDAY LAKE EFFECT SNOW MAY BE ONGOING WITH THE MODELS DELAYING
THE UPPER LEVEL RIDGE THOUGH NOSING THE SFC HIGH PRESSURE INTO THE
REGION. WILL PLACE HIGHEST CHC POPS IN FAVORED LOCATIONS UNDER A
NORTHWEST FLOW REGIME WITH LOW CHC POPS ELSEWHERE. WILL ALSO SIDE
BELOW MODEL MEX NUMBERS WITH THIS CAA FLOW AND KEEP THE AREA AROUND
FREEZING TO BELOW THROUGH THE DAY.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
AN UPPER LEVEL DISTUBANCE WILL DROP ACROSS THE LWEOR GREAT LAKES
DURING THE WEE HOURS OF THE MORNING...AND WITH INCREASED MOISTURE
AND A COLDER ENVIRONMENT...SYNOPTIC SNOWS WILL ONCE AGAIN BLOSSOM
ACROSS THE WESTERN COUNTIES. THIS WILL LEAD TO MVFR CIGS/VSBYS IN
SNOW FOR ALL BUT KART...AND AS THE SYNOPTIC SNOW BECOMES LAKE
ENHANCED...THE MVFR CONDITIONS WILL DETERIORATE TO IFR.
ON SUNDAY...CIGS WILL AT LEAST BE AS LOW AS MVFR LEVELS WITH IFR
CIGS POSSIBLE DURING THE MORNING HOURS AS LAKE EFFECT SNOWS WILL BE
COMMON. VSBYS AT KJHW AND POSSIBLY KROC WILL BE UNDER A MILE AT
TIMES.
OUTLOOK...
SUNDAY NIGHT...MVFR/IFR IN SNOW SHOWERS SOUTHEAST OF THE LAKES
MONDAY...MAINLY VFR LOCALLY MVFR/IFR EAST OF LAKE ONTARIO.
TUESDAY...VFR/MVFR IN CHC OF SNOW.
WEDNESDAY...MAINLY VFR.
THURSDAY...MVFR WITH A CHANCE OF RAIN/SNOW.
&&
.MARINE...
STRONG HIGH PRESSURE WILL SETTLE INTO THE CENTRAL PLAINS THROUGH THE
REMINDER OF THE WEEKEND. THIS WILL KEEP THE GRADIENT ACROSS THE
LAKES TIGHT ENOUGH TO MAINTAIN SMALL CRAFT CONDITIONS ON THE LAKES
THROUGH SUNDAY NIGHT. HEAVY FREEZING SPRAY CRITERIA IS MET ACROSS
THE LOWER LAKES TONIGHT WITH THE STRONG WINDS AND WAVE ACTION.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND CHILL ADVISORY UNTIL 6 AM EST SUNDAY FOR NYZ006>008.
LAKE EFFECT SNOW ADVISORY UNTIL 6 AM EST MONDAY FOR NYZ003>006-
014.
LAKE EFFECT SNOW ADVISORY UNTIL 6 PM EST SUNDAY FOR NYZ012-019-
020-085.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 6 AM EST SUNDAY FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 6 AM EST MONDAY FOR LEZ040-041.
HEAVY FREEZING SPRAY WARNING UNTIL 6 AM EST SUNDAY
FOR LOZ042>044-062>064.
SMALL CRAFT ADVISORY UNTIL 6 AM EST MONDAY FOR LOZ042>045.
&&
SYNOPSIS...TMA
NEAR TERM...RSH/TMA
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...RSH
MARINE...TMAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 137 AM EST SUN FEB 12 2012 NYZ007-008-130645- JEFFERSON-LEWIS- 137 AM EST SUN FEB 12 2012 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-130645- OSWEGO- 137 AM EST SUN FEB 12 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005-014-130645- NORTHERN CAYUGA-ONTARIO- 137 AM EST SUN FEB 12 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-130645- WAYNE- 137 AM EST SUN FEB 12 2012 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-130645- MONROE- 137 AM EST SUN FEB 12 2012 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002-130645- ORLEANS- 137 AM EST SUN FEB 12 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-010-011-013-021-130645- NIAGARA-NORTHERN ERIE-GENESEE-LIVINGSTON-ALLEGANY- 137 AM EST SUN FEB 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-130645- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 137 AM EST SUN FEB 12 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042>044-062>064-130645- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- 137 AM EST SUN FEB 12 2012 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ045-065-SLZ022-024-130645- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 137 AM EST SUN FEB 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 141 AM EST SUN FEB 12 2012 NYZ002>004-120900- ORLEANS-MONROE-WAYNE- INCLUDING THE CITIES OF...MEDINA...ROCHESTER...NEWARK 141 AM EST SUN FEB 12 2012 ...HEAVY LAKE EFFECT SNOW EARLY THIS MORNING... AN AREA OF MODERATE TO HEAVY LAKE EFFECT SNOW WILL CONTINUE THROUGH THE WEE HOURS OF THE MORNING FROM MUCH OF ORLEANS COUNTY EAST ACROSS PORTIONS OF MONROE COUNTY. THE HEAVIEST SNOW WILL BE FOUND FROM POINT BREEZE AND ALBION EAST TO HILTON...GREECE... IRONDEQUOIT...WEBSTER AND ONTARIO. SNOWFALL RATES OF 1 TO 1.5 INCHES PER HOUR ARE LIKELY IN THE MOST INTENSE LAKE EFFECT SNOW BANDS. ROADS WILL BE SNOW COVERED AND SLIPPERY. VISIBILITY WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES IN HEAVY SNOW. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT WINTER DRIVING CONDITIONS ACROSS THE GREATER ROCHESTER AREA...ESPECIALLY CLOSE TO LAKE ONTARIO. HITCHCOCK
The national radar mosaic for the moment the first event began.
4 lake-effect snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367405, 367406, 367407, 367408.